Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 5, 2017, 7:30 PM CDT for Kinney County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 7:30 PM CDT (00:30 UTC)
- Expired
- Aug 5, 2017, 8:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 43 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2137 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
857
WWUS84 KEWX 060030
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
730 PM CDT SAT AUG 5 2017
TXZ183-184-202-060130-
Kinney TX-Val Verde TX-Edwards TX-
730 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KINNEY...SOUTHWESTERN
EDWARDS AND EAST CENTRAL VAL VERDE COUNTIES UNTIL 830 PM CDT...
At 729 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Lake View to Spofford.
Movement was north at 30 mph.
Wind gusts up to 50 mph and small hail will be possible with these
storms.
Locations impacted include...
Brackettville, Alamo Village, Standart, Carta Valley, Amanda and
Kickapoo Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 3003 10070 2963 10003 2962 10011 2947 10011
2921 10043 2950 10085
TIME...MOT...LOC 0029Z 195DEG 25KT 2950 10085 2916 10041
$$
TB3What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:23 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 5, 6:23 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 623 PM CDT Sat Aug 5 2017 .AVIATION DISCUSSION...FOR 00Z TAF PERIOD... Isolated -TSRA currently located west of the KAUS terminal this afternoon while KSAT/KSSF is mostly clear and VFR. KAUS has a very low chance for a terminal impact in the first couple hours of the TAF period but believe these will be too short lived and isolated to warrant a prevailing or TEMPO line. Farther west at the KDRT terminal, TSRA is much more likely as outflow is already passing through the terminal at TAF issuance. Included TEMPO group there for first few hours of the TAF to account for reduced VIS due to heavy rainfall. Winds should be out of the south with the storm outflow winds. -RA expected for several hours afterwards off and on through about 00-01Z then VFR to prevail afterwards. && .PREV DISCUSSION... /ISSUED 600 PM CDT Sat Aug 5 2017/ UPDATE... Have increased pop out west along the Rio Grande into the 30-40 percent range as storm activity in Mexico has pushed outflows into Maverick County and the border area. Look for additional convection to fire in this region as a result. With some upper level support, storms may last past sundown. PREV DISCUSSION... /ISSUED 252 PM CDT Sat Aug 5 2017/ SHORT TERM (Tonight through Sunday Night)... Upper air analysis this morning showed the subtropical ridge pushing up into Texas from the southwest with west-northwesterly flow over us. At the surface, winds were from the south to southeast. With the ridge building up convection was being kept to our east. There will continue to be a slight chance for showers and thunderstorms tonight. A weakness in the ridge will develop tomorrow and we expect an increase in rain chances for Sunday and Sunday night. As usual the best chances will be over the eastern half of the CWA where there will be better moisture. LONG TERM (Monday through Saturday)... Monday a frontal boundary will move through north Texas stalling somewhere north of our CWA. Low level flow will keep moisture high with PW near 2.0 inches across most of the area. The front will come close enough to produce showers and thunderstorms across the northern half of our forecast area. Since the front will stall and slowly dissipate north of us, rain chance will continue into Wednesday. Beyond that point we will revert back to the summertime pattern of low POPs during the day and evening mainly over the eastern half of the area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 78 95 77 94 75 / 20 30 30 60 60 Austin Bergstrom Intl Airport 76 95 77 92 75 / 20 30 30 60 60 New Braunfels Muni Airport 77 95 77 94 75 / 20 20 40 50 40 Burnet Muni Airport 74 93 74 90 72 / 20 20 30 60 60 Del Rio Intl Airport 78 99 79 98 77 / 30 20 20 20 40 Georgetown Muni Airport 78 95 76 91 74 / 20 20 30 60 60 Hondo Muni Airport 77 97 77 97 75 / 20 30 40 40 50 San Marcos Muni Airport 76 94 76 92 74 / 20 20 30 60 50 La Grange - Fayette Regional 78 95 78 94 75 / 20 30 30 50 40 San Antonio Intl Airport 77 95 78 94 76 / 20 30 40 50 50 Stinson Muni Airport 77 96 77 95 76 / 20 30 40 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...09 Public Service/Data Collection...YB
Hazardous weather outlook, Aug 5, 3:44 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 344 PM CDT Sat Aug 5 2017 TXZ171>173-183>194-202>209-217>225-228-062045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 344 PM CDT Sat Aug 5 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Scattered thunderstorms could produce isolated pockets of heavy rainfall are possible this afternoon along and east of I-35 as well as gusty winds. Given the dry antecedent conditions flooding impacts, if any at all, would be very minor. Afternoon heat index values of 105 to 109 degrees will be possible this afternoon across portions of South Central Texas, mainly along and east of Interstate 35. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rain chances will increase Monday and Tuesday with the higher chances for rain across the northern counties. Pockets of heavy rainfall are possible but any possible flooding is expected to be minor. Afternoon heat index values of 104 to 108 degrees will be possible Sunday through Tuesday across portions of South Central Texas, outside of the Hill Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 5, 3:56 PM CDT, 3 hours 34 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 356 PM CDT Sat Aug 5 2017 TXZ173-191>194-203>209-217>225-228-060000- Williamson-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal- Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-Atascosa-Wilson- Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Georgetown, San Marcos, Austin, Bastrop, Giddings, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 356 PM CDT Sat Aug 5 2017 ...Elevated Heat Index Values Continue This afternoon... Afternoon heat index values this afternoon will peak in the 105 to 109 degree range for portions of South Central Texas. The majority of these higher readings will be along and east of Interstate 35. Prolonged exposure to the heat and/or exertion outdoors without proper hydration and other precautionary actions may result in heat related illness. Please take extra precautions if you work or spend time outside in the afternoon. Stay hydrated and take breaks in the shade or an air conditioned building. Limit strenuous outdoor activities and check up on the elderly, sick, and those without air conditioning. Never leave children or pets unattended in a vehicle, even for a couple minutes, and remember to look before you lock!
Special weather statement, Aug 5, 6:28 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
628 PM CDT SAT AUG 5 2017
TXZ183-202-217-060030-
Maverick TX-Kinney TX-Val Verde TX-
628 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY...NORTHERN
MAVERICK AND SOUTHEASTERN VAL VERDE COUNTIES UNTIL 730 PM CDT...
At 627 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amistad Village to near Eagle Pass.
Movement was east-northeast at 20 mph.
Wind gusts up to 50 mph, frequent cloud to ground lightning, and
hail up to nickel sized will be possible with these storms.
Locations impacted include...
Del Rio, Eagle Pass, Brackettville, Spofford, Quemado, Amistad
Village, Paloma, Darling, Laughlin AFB, Amanda, Lake View, Val Verde
Park, Radar Base, Standart, Normandy, Cienegas Terrace, Laughlin Afb
Aux Field, Elm Creek and Seco Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2879 10052 2883 10057 2888 10058 2893 10064
2909 10066 2916 10076 2919 10076 2926 10081
2927 10086 2935 10095 2936 10100 2946 10106
2948 10115 2965 10083 2933 10043 2888 10019
2869 10050
TIME...MOT...LOC 2327Z 255DEG 16KT 2939 10106 2875 10052
TB3Local storm report, Aug 5, 7:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
704 PM CDT SAT AUG 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG 1 NNW DEL RIO 29.37N 100.90W
08/05/2017 VAL VERDE TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TREES DOWN AND PEA
SIZE HAIL IN DEL RIO.
&&
YBLocal storm report, Aug 5, 7:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT SAT AUG 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 2 NW DEL RIO 29.39N 100.92W
08/05/2017 E1.00 INCH VAL VERDE TX PUBLIC
REPORT OF QUARTER SIZE HAIL VIA SOCIAL MEDIA
POST.
&&
YBSpecial weather statement, Aug 5, 7:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
730 PM CDT SAT AUG 5 2017
TXZ183-184-202-060130-
Kinney TX-Val Verde TX-Edwards TX-
730 PM CDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KINNEY...SOUTHWESTERN
EDWARDS AND EAST CENTRAL VAL VERDE COUNTIES UNTIL 830 PM CDT...
At 729 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Lake View to Spofford.
Movement was north at 30 mph.
Wind gusts up to 50 mph and small hail will be possible with these
storms.
Locations impacted include...
Brackettville, Alamo Village, Standart, Carta Valley, Amanda and
Kickapoo Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 3003 10070 2963 10003 2962 10011 2947 10011
2921 10043 2950 10085
TIME...MOT...LOC 0029Z 195DEG 25KT 2950 10085 2916 10041
TB3Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.